Strong Wind, Jackson
- When
- March 26, 7:00 AM CST to 9:00 AM CST
- Where
- Jackson forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
With strong low pressure tracking northeastward from Wisconsin towards Lake Superior, southwesterly wind gusts up to around 40 mph occurred at Carbondale during the early morning and in portions of Southeastern Illinois during the mid-morning to midday hours on the 26th as the primary cold front was making its approach.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
With strong low pressure tracking northeastward from Wisconsin towards Lake Superior, southwesterly wind gusts up to around 40 mph occurred at Carbondale during the early morning and in portions of Southeastern Illinois during the mid-morning to midday hours on the 26th as the primary cold front was making its approach.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 26, 6:11 AM CST, 49 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 711 AM CDT Tue Mar 26 2024 .KEY MESSAGES... - A few light showers are possible this morning, then dry conditions are expected this afternoon through the end of the work week. - Temperatures will be around 5 degrees below normal through Wednesday night, then a significant warming trend will begin Thursday, with well above normal temperatures by the weekend into Monday. - Chance of showers and thunderstorms return Friday night through the weekend, mainly for the northern half of the area. && .UPDATE... Issued at 711 AM CDT Tue Mar 26 2024 Updated aviation section for 12z TAF issuance. && .DISCUSSION... Issued at 215 AM CDT Tue Mar 26 2024 The back edge of the rain will push east of our counties by 09z. Based on the HRRR and the SREF, some additional light showers will be possible through the morning hours as the cold front actually moves through, especially across our northern and eastern counties. The coverage will minimal, and any additional amounts will be light. High pressure will build southeast out of the Northern Plains late today through Wednesday, becoming centered over the lower Mississippi Valley by Thursday. This will give our region north to northwest winds through Wednesday night, shifting to the south to southwest Thursday into Thursday night. The northwest flow will keep our temperatures around 5 degrees below normal through Wednesday night. Readings will moderate back to near seasonal readings Thursday and Thursday night, then we will see a significant warming trend begin Friday, continuing through the weekend into Monday. High temperatures Saturday and Sunday will be 7 to 15 degrees above normal, with lows both nights and Monday 12 to 20 degrees above normal. A frontal boundary will set up north of our region Friday night and linger in the vicinity through the weekend. This will bring on and off chances of showers and thunderstorms to mainly our northern half of counties Friday night into Sunday. By Sunday night into Monday, the model blend sinks the front farther south, spreading chances across the rest of our counties. There are some model solutions that keep the front a little farther north and reduce or even eliminate convection chances, so confidence is not very high at this time. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 711 AM CDT Tue Mar 26 2024 MVFR cigs with occasional breaks to VFR are expected through the morning. Predominant VFR cigs are expected this afternoon at KOWB/KPAH, while MVFR cigs are expected to linger at KCGI/KMVN and possibly KEVV most of the afternoon, gradually improving to VFR and scattering out this evening. Winds will be out of the southwest at 10 to 18 kts with some gusts of 25-30 kts,shifting to the west to northwest and decreasing to 10 kts or less after 00z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...RST AVIATION...RST
Hazardous Weather Outlook National Weather Service Paducah KY 314 AM CDT Tue Mar 26 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 314 AM CDT Tue Mar 26 2024 /414 AM EDT Tue Mar 26 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Low temperatures tonight will drop to around the freezing mark in portions of southern Illinois and southeast Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Low temperatures Wednesday night will drop to near the freezing mark in southwest Indiana, southern Illinois, southeast Missouri and northwest Kentucky. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
4 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2024Every state in 2024This day in weather historyWarnings in Illinois, March 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1164848, 1164849, 1164850, 1164851.